Alert archive / Nevada / Frost Advisories in 2011

Frost Advisory 2, NWS Elko, NV

September 2, 2011Eureka County, Lander County, White Pine County, Nevada

NWS Elko, NV issued this frost advisory at Sep 2, 2011, 1:42 PM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Sep 3, 2011, 1:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2011, 1:42 PM PDT (20:42 UTC)
In effect from
Sep 3, 2011, 1:00 AM PDT
Expired
Sep 3, 2011, 8:00 AM PDT
In force
7 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3455 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS75 KLKN 022042
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
142 PM PDT FRI SEP 2 2011


NVZ032-035>037-031500-
/O.NEW.KLKN.FR.Y.0002.110903T0800Z-110903T1500Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
142 PM PDT FRI SEP 2 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT SATURDAY. 

* TEMPERATURE: LOW TEMPERATURES ACROSS THE VALLEYS OF NORTHERN 
  NEVADA WILL RANGE FROM 33 TO 36 DEGREES. SOME SHELTERED 
  LOCATIONS MAY FALL INTO THE MID TO UPPER 20S.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN... 
  PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS 

* IMPACTS: ALTHOUGH A HARD FREEZE IS NOT ANTICIPATED FOR MOST
  AREAS...TEMPERATURES IN THE LOWER 30S FOR SEVERAL HOURS SATURDAY
  MORNING MAY CAUSE DAMAGE TO SENSITIVE OUTDOOR PLANTS AND CROPS.
  RESIDENTS ARE URGED TO TAKE PRECAUTIONS TO PROTECT SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
940 
WWUS75 KLKN 031457
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
757 AM PDT SAT SEP 3 2011

NVZ032-035>037-031600-
/O.EXP.KLKN.FR.Y.0002.000000T0000Z-110903T1500Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
757 AM PDT SAT SEP 3 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES HAVE REBOUNDED FROM THE 30S WITH THE SUNRISE THIS
MORNING. AS A RESULT...THE FROST ADVISORY WILL BE ALLOWED TO
EXPIRE AT 8 AM PDT THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 2, 8:04 AM PDT, 5 hours 38 minutes earlier.

Area forecast discussion, Sep 2, 8:04 AM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
804 AM PDT FRI SEP 2 2011

.SYNOPSIS...AFTER A CHILLY START TO THIS FRIDAY MORNING...HIGH PRESSURE
WILL BE STRENGTHENING OVER THE GREAT BASIN THIS WEEKEND AND
TEMPERATURES WILL WARM UP ONCE AGAIN. TODAY AND SATURDAY WILL BE
DRY...HOWEVER BY SUNDAY A HINT OF MONSOON MOISTURE WILL CREEP INTO
CENTRAL NEVADA. THUNDERSTORMS ARE POSSIBLE ALL ACROSS THE GREAT
BASIN ON MONDAY AND OVER EASTERN NEVADA THROUGH MOST OF NEXT WEEK.

&&

.UPDATE...THE VARIOUS FROST ADVISORIES ISSUED FOR MUCH OF
NORTHERN NEVADA AND THE FREEZE WARNING FOR NORTHERN ELKO COUNTY HAS
BEEN ALLOWED TO EXPIRE AT 8 AM. THE COLD TEMPERATURES FELT THIS
MORNING ARE COMING UP WITH THE RISING OF THE SUN. SATURDAY MORNING
MAY ALSO BE A CHILLY ONE AS WELL...AND ADDITIONAL ADVISORIES MAY
NEED TO BE ISSUED. WILL MAKE THE DECISION WITH THIS AFTERNOON'S
FORECAST PACKAGE.

UPDATED TEXT PRODUCTS WILL BE SENT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED AT 317 AM /

SHORT TERM...TODAY THROUGH SATURDAY. IR SATELLITE IMAGERY SHOWS
CLEAR SKIES ACROSS THE CWFA ON THE WAY TO A GOOD RADIATIONAL
COOLING NIGHT ONCE THE WINDS SETTLE DOWN A BIT. TEMPERATURES
SHOULD SOLIDLY SETTLE IN THE 30S AND COOLING WILL LIKELY BE
MAXIMIZED IN A FEW HOURS. MODELS ARE IN AGREEMENT FOR THE NEXT
TWO DAYS.

WITH A FREEZE WARNING IN EFFECT THROUGH EARLY THIS MORNING FOR
NORTHERN ELKO COUNTY...AND A FROST ADVISORY...FOR SHELTER
TEMPERATURES OF 33 TO 36F...FOR ALL ZONES EXCEPT NORTHERN
NYE...HUMBOLDT...AND EXTREME EASTERN ELKO COUNTIES...THE MAIN
CONCERN IS ANOTHER COOL NIGHT TONIGHT. PERHAPS A COUPLE DEGREES
WARMER THOUGH.

AS A LOW PRESSURE TROUGH CONTINUES TO MOVE EAST THIS
MORNING...THE TROUGH AXIS IS CUTTING THROUGH NE NV PER THE NAM
MODEL. DUE TO ANOTHER WEAK SHORTWAVE CUTTING THROUGH THE
BROADENING TROUGH...W-NW FLOW ALOFT WILL CONTINUE LONGER THAN
PREVIOUS RUNS HAVE DEMONSTRATED...THROUGH SATURDAY...AND COOLER
AIR WILL CONTINUE TO POOL ACROSS NORTHERN NEVADA. WILL LOWER
TEMPERATURES A BIT IN THE NORTH FROM WHAT PREVIOUS FORECAST
PACKAGE REVEALS. TEMPERATURES TODAY WILL BE SIMILAR TO THURSDAY
TEMPS AND THEN UNDER CONTINUING CLEAR SKIES...A WARMING TREND WILL
BEGIN ON SATURDAY.

LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. THE LONGWAVE
PATTERN FEATURES UPPER RIDGING OVER THE GREAT BASIN OR CENTERED
JUST TO THE EAST OF THE GREAT BASIN...EXPECTING ABOVE AVERAGE
TEMPERATURES. DRY AIR WILL BE IN PLACE OVER THE WESTERN ZONES FOR
MOST OF THE FORECAST PERIOD. HOWEVER...ITS A DIFFERENT BALL GAME
OVER THE EASTERN ZONES COME 18Z SUNDAY...WHEN THE PWS WILL SURGE
FROM .30 TO .75 OF AN INCH. LATEST RUN OF THE GFS40 DEPICTS THE
NOSE OF THE JET MOVING INTO CENTRAL NEVADA ON SUNDAY. THE MOISTURE
FLUX OVER EASTERN NEVADA AND THE UPWARD VERTICAL VELOCITIES WILL
RESULT IN ENHANCED POTENTIAL FOR THUNDERSTORM ACTIVITY. LATEST RUN
OF THE GFS PROJECTS...CLOUD BASES BETWEEN 500 MB AND 550 MB...AND
WILL LIKELY TREND ON THE LOW QPF SIDE. THE POSSIBILITY OF
CONVECTION OVER WHITE PINE AND ELKO COUNTIES WILL LINGER INTO
THURSDAY...RETAINING A DIURNAL SIGNATURE. TUESDAY...THE UPPER
LEVEL HEIGHTS WILL INCREASE WITH THE 588DAM WELL NORTH OF THE LKN
CWA...PRODUCING ABOVE NORMAL TEMPERATURES FOR THE REMAINDER OF THE
WEEK.

AVIATION...VFR CONDITIONS CAN BE EXPECTED AT ALL TAF SITES FOR THE
ENSUING 24 HR PERIOD...WITH LIGHT WINDS AS HIGH PRESSURE ALOFT
BUILDS OVER THE REGION.

FIRE WEATHER...DRY AND QUIET WEATHER WILL BE THE RULE THROUGH
SATURDAY. AS HIGH PRESSURE INTENSIFIES OVER THE 4-CORNERS AREA
LATE THIS WEEKEND THROUGH MOST OF NEXT WEEK...A RETURN TO A
MONSOON FLOW OF MOISTURE IS EXPECTED. DRY THUNDERSTORM COVERAGE
WILL BE ISOLATED ACROSS CENTRAL NEVADA SUNDAY AFTERNOON. THE
BIGGEST SURGE OF MOISTURE WILL BE ON MONDAY AND DRY THUNDERSTORMS
ARE EXPECTED ACROSS ALL FIRE ZONES. AT THIS TIME...ZONE 455 STANDS
OUT AS THE PRIME CANDIDATE FOR A RED FLAG SITUATION DUE TO
COVERAGE OF DRY LIGHTNING. TUESDAY THROUGH THE REST OF THE
FORECAST PERIOD WILL CONTINUE TO BE UNSETTLED MAINLY ACROSS THE
EASTERN HALF AS DRIER AIR TRIES TO WORK EAST.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

86/95
Hazardous weather outlook, Sep 2, 8:08 AM PDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
808 AM PDT FRI SEP 2 2011

NVZ030-032-035>037-021615-
HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
808 AM PDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NVZ031-021615-
NORTHERN ELKO COUNTY-
808 AM PDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Nevada, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.